Washington, 2015Heavy Snow in Washington, December 12 to 13, 2015
December 12 to 13, 2015 · NWS OTX · 4 events in 2 counties and zones
A series of weather disturbances brought heavy snow at times to Eastern Washington.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of weather disturbances brought heavy snow at times to Eastern Washington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 11, 9:34 PM PST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 11, 9:34 PM PST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
934 PM PST FRI DEC 11 2015
.SYNOPSIS...
A storm this weekend will bring snow accumulations for all but
the lower elevations of central Washington. Light to moderate snow
accumulations will be possible in the valleys primarily above 2000
feet. Heavy snow accumulations will be possible in the mountains,
especially over the Cascade crest, Northeast Blue Mountains and in
the Idaho Panhandle. Temperatures will turn colder for next week
with an active weather pattern continuing.
&&
.DISCUSSION...
Added some fog to the forecast for the northern valleys of
Washington and Idaho with an update this evening. Additionally
updated the winter weather highlights and pulled a few lower
elevation cities and locations from the winter weather advisory
for snow for tomorrow. /Pelatti
&&
.AVIATION...
06Z TAFS: Two weather disturbances bringing a wintry mix of
precipitation to the aviation area during the next 24 hours. The
first disturbance has most of its energy passing to the south via
a route through Oregon but enough forcing extends north to add
light precipitation of rain and snow to the tafs tonight through
early tomorrow morning. There is a substantial decrease, well
almost a break, between 18Z Saturday until near 00Z Sunday for
the Spokane area that ends an hour or two earlier for points to
the west between the exit of the first weather disturbance and the
arrival of the second which spreads light to moderate amounts of
precipitation in the form of another wintry mix that will
accumulate in many locations above 2000 feet msl after 00Z Sunday.
LIFR ceilings and visibilities are likely to be associated with
the snow produced by the second disturbance. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 30 37 34 38 27 34 / 20 50 100 70 30 20
Coeur d'Alene 29 37 33 38 29 33 / 20 50 100 70 50 30
Pullman 31 39 35 39 29 33 / 40 40 100 90 50 30
Lewiston 34 44 38 43 33 39 / 30 40 90 80 50 50
Colville 28 35 33 36 25 34 / 20 50 100 50 20 10
Sandpoint 28 36 32 36 29 34 / 20 50 100 70 40 20
Kellogg 28 35 32 36 28 31 / 30 60 100 90 80 50
Moses Lake 30 39 35 42 28 39 / 20 60 100 20 10 10
Wenatchee 32 37 32 38 29 36 / 40 80 100 20 10 10
Omak 30 35 31 36 25 34 / 20 70 100 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from Saturday afternoon through late Sunday
night for Central Panhandle Mountains.
Winter Storm Watch from Saturday afternoon through Sunday
morning for Northern Panhandle.
WA...Winter Storm Watch from Saturday afternoon through late Sunday
night for Northeast Blue Mountains.
Winter Weather Advisory from noon Saturday to 1 AM PST Sunday
for East Slopes Northern Cascades-Northeast Mountains-
Okanogan Highlands-Okanogan Valley-Waterville Plateau-
Wenatchee Area.
&&Hazardous weather outlook, Dec 11, 6:01 AM PST, 17 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
601 AM PST FRI DEC 11 2015
IDZ001>004-027-WAZ031-033-036-037-121415-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-
601 AM PST FRI DEC 11 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.
.DAY ONE...TODAY AND TONIGHT
hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Saturday night and into Sunday a cooler Pacific storm system will
bring moderate snow accumulations to the mountains and valleys of
northeast washington and the Idaho Panhandle. Minor snow
accumulations are possible in the Spokane/Coeur D'Alene area and
northern Columbia Basin.
A second organized Pacific storm system will arrive on or about
Wednesday afternoon or Wednesday night with another chance of
minor valley accumulations and moderate mountain snow
accumulations. This storm will bring a warm front which will turn
valley precipitation back to rain during the day Thursday.
$$
WAZ038-041>044-121415-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
601 AM PST FRI DEC 11 2015
This Hazardous Weather Outlook is for portions of Central
Washington and North Central Washington.
.DAY ONE...TODAY AND TONIGHT
hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Saturday night and into Sunday a cooler Pacific storm system will
bring potential heavy snow accumulations to the Cascades east
slopes...the Waterville Plateau and the Okanogan Highlands.
Moderate amounts of wet snow are possible in the lower elevations
around Wenatchee and Omak.
A second organized Pacific storm system will arrive on or about
Wednesday afternoon or Wednesday night and last through Thursday with
another chance of moderate valley accumulations and moderate to
heavy mountain snow accumulations.
IDZ026-WAZ032-034-035-121415-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-
601 AM PST FRI DEC 11 2015
This Hazardous Weather Outlook is for portions of North Central
Idaho...East Central Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected at this time.
Heavy Snow, East Slopes Northern Cascades
- When
- December 12, 12:00 AM PST to December 13, 7:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Trained Spotter
A trained spotter reported 5.5 inches of heavy snow 7 miles north northwest of WInthrop, WA.
Heavy Snow, Okanogan Valley
- When
- December 12, 12:00 PM PST to 6:15 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
A trained spotter reported 7 inches of snow 3 miles southeast of Malott, WA.
Heavy Snow, East Slopes Northern Cascades
- When
- December 12, 12:00 PM PST to December 13, 8:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- COOP Observer
A Coop observer reported 14.6 inches of heavy snow in Holden Village, WA.
Heavy Snow, East Slopes Northern Cascades
- When
- December 12, 12:00 PM PST to December 13, 10:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- COOP Observer
A Coop Observer reported 7 inches of heavy snow in Mazama, WA.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, December 12 to 13, 20152 injured · $2.4 million · EF2 · 27 events
- Tornado and Flash Flood in Oklahoma, December 12 to 13, 20153 injured · $2.0 million · EF2 · 2 events
- Blizzard and High Wind in Alaska, December 12 to 14, 2015$5.0 million · 114 kt wind · 6 events
- Tornado in Texas, December 12, 2015EF2 · 1 event
- Flash Flooding and Flooding in Texas, December 12 to 14, 2015$272,000 · 54 kt wind · 26 events
- Heavy Rain in Iowa, December 12 to 14, 201581 events
- Tornado in Oklahoma, December 12, 2015EF1 · 1 event
- Damaging Winds in Texas, December 12, 20152 injured · 70 kt wind · 4 events
- Winter Storm in Colorado, December 12 to 13, 20158 events
- Heavy Snow in Oregon, December 12 to 13, 20157 events
- Flash Flooding and Flooding in Kansas, December 12 to 16, 2015$10,000 · 7 events
- Damaging Winds in Texas, December 12 to 13, 201561 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605810, 604391, 605809, 605811.